Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 7, 2016, 7:26 PM EDT for 6 counties in Kentucky. It was in force for 49 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2016, 7:26 PM EDT (23:26 UTC)
- Expired
- May 7, 2016, 8:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bell County, KY, Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 7:26 PM EDT | TSTM WND DMG | 5 S London, KY | A TREE WAS BLOWN DOWN ALONG HAMMOCK ROAD. |
| May 7, 7:30 PM EDT | TSTM WND DMG | Manchester, KY | TREES WERE DOWN IN AND NEAR MANCHESTER. |
| May 7, 7:38 PM EDT | TSTM WND DMG | Peabody, KY | TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN. |
| May 7, 7:40 PM EDT | TSTM WND DMG | Corbin, KY | A LARGE TREE WAS BLOWN DOWN. |
| May 7, 7:43 PM EDT | TSTM WND DMG | Cannon, KY | A TREE WAS BLOWN DOWN ONTO A ROAD. |
| May 7, 7:46 PM EDT | TSTM WND DMG | Barbourville, KY | A TREE WAS BLOWN DOWN ONTO A ROAD. THIS WAS REPORTED VIA SOCIAL MEDIA TO A MEDIA OUTLET. |
| May 7, 7:46 PM EDT | TSTM WND DMG | Cannon, KY | A TREE WAS BLOWN DOWN ONTO A ROAD. |
| May 7, 7:49 PM EDT | TSTM WND DMG | Flat Lick, KY | A TREE WAS BLOWN DOWN ONTO A POWERLINE. |
| May 7, 7:51 PM EDT | TSTM WND DMG | Barbourville, KY | A TREE WAS BLOWN DOWN ONTO A ROAD. THIS WAS REPORTED VIA SOCIAL MEDIA TO A MEDIA OUTLET. |
| May 7, 7:54 PM EDT | TSTM WND DMG | Flat Lick, KY | A TREE WAS BLOWN DOWN ONTO A POWERLINE. |
| May 7, 7:56 PM EDT | TSTM WND DMG | Arjay, KY | TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543
WUUS53 KJKL 072326
SVRJKL
KYC013-051-121-125-131-235-080015-
/O.NEW.KJKL.SV.W.0042.160507T2326Z-160508T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
726 PM EDT SAT MAY 7 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL BELL COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 815 PM EDT
* AT 726 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TREADWAY TO NEAR LESBAS TO HIGHTOP...MOVING
SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...MANCHESTER...DORTHAE...VOX...GREEN ROAD...CLATE...BUSH...
BLACKWATER...GIRDLER...MOORE HILL...SPRULE...COTTONGIN...BERTHA STATION...
KING...EMMANUEL...HAVEN...PORTERSBURG...BRUSH CREEK...MCHARGUE AND
ARTEMUS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 6 AND 40.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 23 AND
37.
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 15 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3705 8429 3712 8401 3729 8375 3705 8323
3689 8346 3689 8349 3686 8349 3685 8351
3667 8396
TIME...MOT...LOC 2326Z 300DEG 45KT 3723 8378 3710 8397 3705 8416
HAIL...0.75IN
WIND...60MPH
$$
JG1 follow-up statement
723
WWUS53 KJKL 072349
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
749 PM EDT SAT MAY 7 2016
KYC125-072358-
/O.CAN.KJKL.SV.W.0042.000000T0000Z-160508T0015Z/
LAUREL KY-
749 PM EDT SAT MAY 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAUREL COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3691 8416 3698 8398 3698 8396 3700 8394
3703 8387 3721 8357 3705 8323 3689 8346
3689 8349 3686 8349 3667 8396
TIME...MOT...LOC 2348Z 300DEG 45KT 3710 8350 3697 8369 3692 8388
$$
KYC013-051-121-131-235-080015-
/O.CON.KJKL.SV.W.0042.000000T0000Z-160508T0015Z/
CLAY KY-WHITLEY KY-KNOX KY-LESLIE KY-BELL KY-
749 PM EDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN CLAY...NORTHEASTERN WHITLEY...KNOX...SOUTHERN LESLIE
AND CENTRAL BELL COUNTIES...
AT 748 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CREEKVILLE TO SALT GUM TO BAILEYS SWITCH...MOVING
SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...GREEN ROAD...CLATE...GIRDLER...MOORE HILL...SPRULE...
COTTONGIN...BERTHA STATION...KING...EMMANUEL...HAVEN...BRUSH CREEK...
ARTEMUS...CANNON...SPRUCE PINE...EROSE...MOZELLE...HOSKINSTON...TROSPER AND
ENLINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 26 AND 29...AND BETWEEN MILE
MARKERS 33 AND 40.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 23 AND
24.
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 16 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3691 8416 3698 8398 3698 8396 3700 8394
3703 8387 3721 8357 3705 8323 3689 8346
3689 8349 3686 8349 3667 8396
TIME...MOT...LOC 2348Z 300DEG 45KT 3710 8350 3697 8369 3692 8388
HAIL...0.75IN
WIND...60MPH
$$
JGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:31 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 7, 4:31 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 431 PM EDT SAT MAY 7 2016 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 359 PM EDT SAT MAY 7 2016 AN UPPER LEVEL LOW IS GRADUALLY MEANDERING ACROSS THE HUDSON AND JAMES BAY REGION THIS AFTERNOON WITH A SHORTWAVE TROUGH ROTATING AROUND THE LOW INTO THE OH VALLEY REGION. AN ASSOCIATED SFC COLD FRONT IS APPROACHING THE OHIO VALLEY REGION FROM THE NORTH. THE SHORTWAVE TROUGH SHOULD PASS BY TO THE NORTH TONIGHT WHILE AT THE SAME TIME HEIGHTS INCREASE ACROSS THE SOUTHEAST CONUS. THIS WILL LEAD TO THE FRONT SLOWING DOWN AND STALLING OUT ACROSS THE REGION TO END THE WEEKEND...BEFORE STARTING TO RETURN NORTH LATE IN THE PERIOD. OVERALL...THIS SHOULD LEAD TO AN UNSETTLED PERIOD WHERE CONVECTION CANNOT BE RULED OUT AT ANY POINT...BUT SHOULD PEAK THIS EVENING AND TONIGHT WHEN UPPER FORCING INCREASES. THE FORECAST CHALLENGE THROUGH THE PERIOD REMAINS WHAT BECOMES OF THE CONVECTION APPROACHING THE AREA FROM THE NORTHWEST AND WHAT ADDITIONAL CONVECTION MAY DEVELOP OVER THE NEXT FEW HOURS. MOISTURE ADVECTION INTO THE REGION CONTINUES...BUT RATHER DEEP MIXING IS OFFSETTING THIS SOMEWHAT AS WELL. SBCAPES AND MUCAPES ARE GENERALLY NOT MUCH HIGHER THAN 500 J/KG ACROSS THE REGION THOUGH WITH CONTINUED HEATING AND MOIST ADVECTION MAY REACH 1000 J/KG BY EARLY THIS EVENING. THIS COMBINED WITH DECENT WIND FIELDS ALOFT LEADS TO A MARGINAL TO SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. DAMAGING WINDS AND PERHAPS MARGINALLY SEVERE HAIL AS WELL AS LOCALLY HEAVY RAIN IN LOCATIONS THAT EXPERIENCE MULTIPLE THUNDERSTORMS WILL BE THE MAIN THREAT. CURRENT RADAR TRENDS AND RECENT RAP AND HRRR GUIDANCE WOULD POINT TOWARD THE CONVECTION APPROACHING THE AREA AFFECTING THE CWA IN A COUPLE OF TIER OF COUNTIES FURTHER SOUTH THIS EVENING. POPS HAVE GENERALLY BEEN INCREASED ACROSS THE CENTRAL AND SOUTHERN PART OF THE CWA AS A RESULT FOR THIS EVENING INTO THE OVERNIGHT HOURS. WITH HEIGHTS INCREASING ACROSS THE SOUTHEASTERN CONUS SUNDAY AND SUNDAY NIGHT...CHANCES FOR CONVECTION SHOULD DIMINISH THROUGH THE PERIOD. FROM LATE TONIGHT THROUGH THE END OF THE PERIOD...LOCATIONS NEAR THE TN BORDER WILL HAVE THE LOWEST CHANCES FOR CONVECTION. AS ALREADY NOTED THE HIGHEST POPS...LIKELY...WERE USED IN MOST LOCATIONS FOR THIS EVENING OR THE EARLY PART OF THE OVERNIGHT HOURS WITH ISOLATED TO SCATTERED POPS FOR SUNDAY AND SUNDAY NIGHT IN MOST LOCATIONS. VALLEY FOG COULD BECOME A CONCERN ON SUNDAY NIGHT PENDING THE DEGREE OF CLEARING...BUT CONFIDENCE WAS TOO LOW TO INCLUDE AT THIS POINT. A NORTH TO SOUTH TEMPERATURE GRADIENT IS ANTICIPATED ON SUNDAY WITH THE BOUNDARY STARTING TO PARK ACROSS THE REGION WITH HIGHS IN THE UPPER 60S ALONG AND NORTH OF I 64 TO AROUND 80 ALONG THE TN BORDER. LOWS TONIGHT AND SUNDAY NIGHT SHOULD BE IN THE 50S. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 431 PM EDT SAT MAY 7 2016 MODELS HAVE COME INTO BETTER AGREEMENT FOR THE EXTENDED FORECAST SINCE YESTERDAY. AT THIS POINT...FORECAST CONFIDENCE IS AVERAGE...WITH A TYPICAL DECLINE WITH PASSING TIME. FOR DETAILS...A WARM FRONT IS EXPECTED TO BE OVER THE NORTHERN PORTION OF THE AREA AS THE PERIOD STARTS...WITH ASSOCIATED PRECIP MAINLY NORTH OF THE BOUNDARY. THIS LEAVES JUST A SLIGHT CHANCE OF SHOWERS OVER THE NORTHERN PART OF THE JKL FORECAST AREA. A LARGE BUT WEAKENING UPPER LEVEL IMPULSE IS FORECAST TO MOVE ENE OUT OF THE SOUTHERN PLAINS...WITH ITS PASSING COINCIDING WITH AN INCREASED FLOW OFF OF THE GULF. THIS WILL PRESENT AN INCREASE IN POP FOR SHOWERS/THUNDERSTORMS MAINLY FROM TUESDAY INTO WEDNESDAY. WEAK RIDGING ALOFT IS EXPECTED FROM LATE WEDNESDAY THROUGH WEDNESDAY NIGHT...WITH A CORRESPONDING DROP IN POP. AFTER THIS...A LARGE UPPER LOW ROLLING EAST ALONG THE CANADIAN BORDER WITH AN ATTENDANT SURFACE LOW WILL HAVE A SOUTHWARD EXTENDING UPPER TROUGH AND SURFACE COLD FRONT WHICH WILL AFFECT OUR AREA. THE TROUGH AND FRONT SHOULD APPROACH ON THURSDAY AND MOVE PAST ON THURSDAY NIGHT. THIS REPRESENTS ANOTHER PEAK IN POP. BEHIND THIS...MODELS SHOW SURFACE HIGH PRESSURE PASSING BY TO OUR SOUTHWEST BRING US A DRIER AIR MASS ON FRIDAY. YET ANOTHER UPPER TROUGH DROPS SOUTHEAST AND DEEPENS OVER THE EASTERN CONUS AS WE HEAD INTO THE WEEKEND. THE COLD FRONT ASSOCIATED WITH THIS BRINGS BACK ANOTHER POSSIBILITY OF SHOWERS FRIDAY NIGHT AND SATURDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 205 PM EDT SAT MAY 7 2016 VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE FIRST 6 HOURS OF THE TAF PERIOD. HOWEVER...IN ADVANCE OF AN APPROACHING COLD FRONT AND MID LEVEL DISTURBANCE...ISOLATED TO SCATTERED STRONG TO POSSIBLY CONVECTION SHOULD DEVELOP OR MOVE INTO EAST KY BY THE 21Z TO 01Z PERIOD AND HAVE INCLUDED VCTS AT ALL TAF SITES BEGINNING DURING THAT PERIOD. THE HIGHEST CHANCES WILL BE IN THE FAR NORTH AT KSYM...WHERE TSRA WAS INCLUDED. WE HAVE BROUGHT VIS OR CIGS DOWN TO MVFR DURING THE ANTICIPATED PERIOD OF CONVECTION WHERE CONFIDENCE IS HIGHEST TO INCLUDE SYM...SJS AND JKL. DURING THE 6Z TO 18Z PERIOD...CONDITIONS MAY IMPROVE TO VFR...BUT CONVECTION MAY PERSIST IN THE MIDDLE PART OF THE AREA AND LEAD TO CONTINUED TO MVFR AT SJS...JKL AND LOZ. MAINLY WEST WINDS ARE EXPECTED DURING THE FIRST 6 TO 8 HOURS OF THE PERIOD WITH SOME GUSTS AS HIGH AS 25KT POSSIBLE. WINDS SHOULD THEN DIMINISH AND BE MORE VARIABLE IN DIRECTION AS THE BOUNDARY SAGS INTO THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JP LONG TERM...HAL AVIATION...JP
Hazardous weather outlook, May 7, 7:20 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 720 PM EDT SAT MAY 7 2016 KYZ068-079-083-084-090230- ROCKCASTLE-PULASKI-WAYNE-MCCREARY- INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...BURNSIDE... SOMERSET...MONTICELLO...STEARNS...WHITLEY CITY 720 PM EDT SAT MAY 7 2016 ...SEVERE THUNDERSTORM WATCH 147 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS...WHILE SMALL HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE...AT TIMES...FROM TUESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY REPORTS OF WIND DAMAGE...HEAVY RAIN...OR HAIL THAT OCCUR THIS EVENING AND TONIGHT. KYZ044-050>052-058>060-069-080-085>088-104-106>120-090230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...MCKEE... ANNVILLE...LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK... WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 720 PM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW STORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE...AT TIMES...FROM TUESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY REPORTS OF WIND DAMAGE OR HEAVY RAIN. JP/GUSEMAN
In the hours before
Special weather statement, May 7, 6:22 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT SAT MAY 7 2016
KYZ068-069-080-072245-
JACKSON-ROCKCASTLE-LAUREL-
622 PM EDT SAT MAY 7 2016
...A STRONG THUNDERSTORM WILL AFFECT JACKSON...ROCKCASTLE...AND
LAUREL COUNTIES THROUGH 645 PM ED...
AT 621 PM EDT...A STRONG THUNDERSTORM WAS OVER BOONE...OR 11 MILES
NORTH OF MOUNT VERNON...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BOONE...WANETA...HAZEL PATCH...DONARO...KERBY KNOB...
PARROT...JEP HILL...JOHNETTA...WELLHOPE...LOAM...ORLANDO...COLLINGSWORTH...
LAKES...MACEDONIA...SAND SPRINGS...COOKSBURG...LAKE LINVILLE AND EGLON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 47 AND
72.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY NEAR MILE MARKER 3.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3748 8445 3747 8438 3750 8435 3754 8435
3753 8430 3752 8430 3751 8426 3752 8420
3756 8415 3757 8407 3749 8388 3748 8389
3743 8384 3715 8425 3744 8447
TIME...MOT...LOC 2221Z 310DEG 34KT 3754 8435
JPSpecial weather statement, May 7, 7:00 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT SAT MAY 7 2016
KYZ068-069-080-116-072330-
JACKSON-ROCKCASTLE-LAUREL-CLAY-
700 PM EDT SAT MAY 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...ROCKCASTLE...
LAUREL...AND CLAY COUNTIES THROUGH 730 PM EDT...
AT 659 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ATKINSTOWN TO LAMERO TO WABP...AND MOVING SOUTHEAST AT
40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LONDON...MOUNT VERNON...MANCHESTER...MCKEE...WANETA...HAZEL PATCH...DONARO...
BUSH...BLACKWATER...COTTONGIN...PARROT...JEP HILL...WELCHBURG...JOHNETTA...
CHESTNUTBURG...COLLINGSWORTH...PORTERSBURG...ROYRADER...HIGHTOP AND
COOKSBURG.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 34.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 32 AND
65.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
&&
LAT...LON 3702 8423 3711 8429 3712 8428 3713 8430
3716 8429 3721 8435 3738 8447 3750 8412
3745 8390 3740 8382 3735 8379 3734 8374
3718 8355 3705 8371 3703 8383 3705 8387
3702 8393 3701 8401
TIME...MOT...LOC 2259Z 319DEG 33KT 3738 8399 3729 8415 3730 8439
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:22 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 23 min |
| May 7, 7:00 PM EDT | Special Weather Statement | JKL | Clay, Jackson, Laurel, Rockcastle | 30 min |
| May 7, 7:56 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Leslie | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.